Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1960, Volume 28, Issue 4

On a Method of Computing Engel Elasticities from Concentration Curves<882:OAMOCE>2.0.CO;2-7
p. 882-891

N. Sreenivasa Iyengar

Expenditure elasticities are generally obtained by assuming certain forms such as the semi-log, double-log or probit relation for the Engel curves and then estimating them from family budget data by the conventional method of least squares. This procedure is by no means the best, particularly when grouped data are available. In this paper an alternative method is proposed for estimating the Engel elasticities from two types of concentration curves which together describes on an average the consumption pattern of the community.

Log In To View Full Content